MAUDE Adverse Event Report: STERIS MEXICO, S. DE R.L. DE C.V. AMSCO; AMSCO 400 STERILIZER

STERIS MEXICO, S. DE R.L. DE C.V. AMSCO; AMSCO 400 STERILIZER
Model Number AMSCO 400 STEAM STERILIZER
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Dizziness (2194)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
After chamber cleaning was completed by user facility personnel, they attempted to drain the cleaning chemical from the unit.Per the amsco 400 series steam sterilizer operator manual, standing liquid can be drained by initiating a cycle and immediately aborting it.User facility personnel followed this process, however, after the cycle was aborted a small amount of cleaning chemical remained.User facility personnel repeated the process, however, did not immediately abort the cycle as instructed.This caused steam to mix with the remaining cleaning chemistry.An employee then opened the sterilizer door, and a mixture of steam and chemical emitted from the unit, subsequently causing the reported event.A steris service technician arrived onsite following the reported event to inspect the unit and found the unit to be operating properly.The technician was unable to recreate the reported event, and the unit was returned to service.The amsco 400 series steam sterilizers operator manual states, "if the water does not drain completely, it may be necessary to initiate a cycle and immediately abort it.The cycle/abort action opens the sterilizer drain, draining the water from the chamber." user facility personnel were counseled on the proper use and operation of the amsco 400 sterilizer.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that multiple employees experienced dizziness and lightheadedness after cleaning the chamber of their amsco 400 sterilizer.The employees visited the er.It is unknown if type of medical treatment was administered.

Brand Name
AMSCO
Common Device Name
AMSCO 400 STERILIZER
Manufacturer (Section D)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX  67190
Manufacturer (Section G)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX   67190
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key20537508
Report Number3005899764-2024-00060
Device Sequence Number8247841
Product Code FLE
UDI-Device Identifier00724995209667
UDI-Public(01)00724995209667(11)171228
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K212424
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAMSCO 400 STEAM STERILIZER
Device Catalogue NumberSR0202310321
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Initial Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/28/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown